Translator Disclaimer
May 2009 Entropic measure and Wasserstein diffusion
Max-K. von Renesse, Karl-Theodor Sturm
Ann. Probab. 37(3): 1114-1191 (May 2009). DOI: 10.1214/08-AOP430

Abstract

We construct a new random probability measure on the circle and on the unit interval which in both cases has a Gibbs structure with the relative entropy functional as Hamiltonian. It satisfies a quasi-invariance formula with respect to the action of smooth diffeomorphism of the sphere and the interval, respectively. The associated integration by parts formula is used to construct two classes of diffusion processes on probability measures (on the sphere or the unit interval) by Dirichlet form methods. The first one is closely related to Malliavin’s Brownian motion on the homeomorphism group. The second one is a probability valued stochastic perturbation of the heat flow, whose intrinsic metric is the quadratic Wasserstein distance. It may be regarded as the canonical diffusion process on the Wasserstein space.

Citation

Download Citation

Max-K. von Renesse. Karl-Theodor Sturm. "Entropic measure and Wasserstein diffusion." Ann. Probab. 37 (3) 1114 - 1191, May 2009. https://doi.org/10.1214/08-AOP430

Information

Published: May 2009
First available in Project Euclid: 19 June 2009

zbMATH: 1177.60066
MathSciNet: MR2537551
Digital Object Identifier: 10.1214/08-AOP430

Subjects:

Rights: Copyright © 2009 Institute of Mathematical Statistics

JOURNAL ARTICLE
78 PAGES


SHARE
Vol.37 • No. 3 • May 2009
Back to Top